Discussions that mention zyrtec

Allergies board


I'd try Zyrtec instead. It's usually much better for hives.
Thank you to both who replied.

Mandarra, what you said about the hormone fluctuations makes sense to me. I will hope that as my hormones become more stable, this will get better. My doctor also prescribed an epi pen to carry, though I haven't needed it.

Titchou, I have to confess that my doctor's original directions to me were to take 1 Singulair PLUS 1 Xyzal at night. I tried this but when I took both the Singulair and a Xyzal, I was so drowsy the next day I couldn't function.

Isn't Zyrtec the over-the-counter version of Xyzal? Do you know, what is the difference between Singulair and Zyrtec? I will sure give it a try.
Zyrtec is awesome! I have the worst allergies! I am allergic to everything besides cat, dog, lambs quarters and alternara. My doctor gave me zyrtec a couple years ago and it worked awesome!
hello- I am new to this site, and I have to say it's a big relief to know that I am not alone. I experience 'giant' hives first when I was 14, and then again 18. They came back a few weeks ago (I am now 41). When I was younger I went through every test and medication possible.

Prednisone is very helpful, but of course the doctor doesn't want me on it long-term due to side effects. I have also been taking Zyrtec twice a day. That helps some. If I don't taken anything i get giant hives all over my body, and my lips and tongue will swell at times. No one has ever been able to identify a cause. Very frustrating.

If you can take prednisone an ween yourself off, great!! I've read that the thyroid could be an issue as well. The Cortisone cream I don't use because it doesn't help much.

I've experienced acid reflux along with this as well, and will also take Zycam, which is very helpful. If past history tells me anything, this will go on for me for about 6-8 months before it goes away.
I have had this problem once before several years ago. My lips may swell, or I get hives on my mid section and my legs or arms. Could it be related to detergent, but then why would my lips swell?

Last time I stopped using all kinds of detergents, I stopped chewing Cinnamon gum which is how it started back then. And finally after 6 weeks or so it stopped.
This was about 5 years ago!

I am very allergic to preservatives in general and strawberries and raw spinach.

My instinct tells me it is a preservative, tho. I ate some of those chips called Stackers. They were very salty!
And after that the underside of my top lip became sensitive and swollen. Eventually the top lip swelled up too.
Then I had a hive around my bra strap. I took benadryl before bed and the hives went down but the underside of my lip is still sensitive and I look like I did lip enhancement!

But this time around I have been getting hives and swollen lips for about a month.

I can't take benadryl every night, because I feel drowsy the next day. I am going to try taking zyrtec each night for awhile.
Thanks yall for that suggestion!